[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.5.76. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1986

Milia Induced by Corticosteroids

Author Affiliations

Department of Dermatology Osaka City University Medical School 1-5-7 Asahimachi, Abeno Osaka 545, Japan

Arch Dermatol. 1986;122(2):139-140. doi:10.1001/archderm.1986.01660140023011
Abstract

To the Editor.—  A number of adverse side effects have been described after prolonged or excessive use of topical corticosteroids. These include skin atrophy, telangiectasia, purpura, striae atrophicae, delayed healing of ulcers, a florid facies, steroid acne, infection, perioral dermatitis, hypertrichosis, hyperpigmentation, hypopigmentation, skin blanching, granuloma gluteale infantum, allergic contact dermatitis, photosensitivity, stellate pseudoscars, and nodular elastoidosis with cysts and comedones (Favre-Racouchot syndrome).1,2We present herein another side effect—milia, which are induced on aged skin by long-term application of topical corticosteroids.

Report of Cases.—  Nine patients, 63 to 85 years of age, six men and three women, had several to numerous (more than 20) milia, which were whitish, globoid, and firm lesions, 1 to 3 mm in size, on their neck, upper chest, and upper arms where topical corticosteroids had been used. In all the patients, telangiectasia and skin atrophy with fine wrinkles were always seen around the milia

First Page Preview View Large
First page PDF preview
First page PDF preview
×